MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3184
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Missing Value Reason (3192)
Date of Event 06/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affiliate, a hakim programmable valve became blocked and was explanted.Another hakim was used to replace.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.The provided lot number is not valid for the product code provided; therefore, a review of manufacturing records could not be performed based on the provided information.
 
Additional Manufacturer Narrative
(b)(4).The device was returned for evaluation.The position of the cam when valve was received was 160mmh2o.The valve was visually inspected: no defects were noted.The valve was tested for programming and passed the test.The valve was flushed; no occlusion was noted.The valve was leak and reflux tested without issue.The valve was then pressure tested and passed.A review of manufacturing records found no discrepancies when the device was released to stock.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HAKIM PROGRAMMABLE VALVE, RT ANGLE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7719554
Report Number1226348-2018-10513
Device Sequence Number903939
Product Code JXG
UDI-Device Identifier10886704041580
UDI-Public(01)10886704041580(10)140411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-3184
Device Catalogue Number82-3184
Device Lot Number140411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/30/2018
Supplement Date Received by Manufacturer07/26/2018
09/26/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/16/2018
09/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;